Side effect or not?

Messages
327
Reaction score
0
Points
0
I started taking Depakote a few weeks ago and started having side effects (nausea, vomiting, spiting up blood, side pain). Those have gone away but it states that another one of the side effects is lower back pain.

I've had issues with my lower back before taking this, and haven't noticed a HUGE difference in pain, some days are worse than others however especially when I wake up. Should I let my doctor know about it even though I have lower back problems already?
 

Fedup

Veteran
Supporter
Messages
3,404
Reaction score
0
Points
191
skyfire322

Yes I would tell my doctor, actually I would tell him about it all.
 

masterjen

New
Messages
2,080
Reaction score
0
Points
0
Do tell your doctor about all the effects you have had, even the ones that have stopped. As for the lower back pain, it will be a little more difficult to tell if it is pre-existing due to your back problems or not, but lower back pain that is in the area of below the rib cage and down into the buttocks can be indicative of pain caused by the kidneys. So taking into account the other symptoms you had, even though they have stopped, makes it relevant to mention everything.
 
Messages
327
Reaction score
0
Points
0
Thanks for the replies! He ordered a blood test on Friday when I called about the other side effects, so hopefully that will help.
 
Messages
327
Reaction score
0
Points
0
Update (long version):

This was my first week on the increased dosage (500 mg). I've only had one staring spell since I first started taking it, but the side effects are an absolute nightmare. Not as bad as the Keppra though (thank god), but it's pretty bad.

I had to use the bathroom work five times today just to vomit (TMI probably), but the worst has been double vision. It feels like my are crossed even though they aren't, so if I walk with both eyes opened, it looks like I'm drunk. I have to close one eye so I can see and walk straight. It does flatter the ladies sometimes since they think I'm winking at them :roflmao:

Anyway, I'm documenting everything so I can give it to the neurologist when I see him in a few weeks. Pending his findings, and if the vision issues stay the same or get worse, I'm going to see my optometrist (no pun intended) and ask if there are special glasses/contacts or eye drops that will help.

This has really affected my attendance and performance at work, as they have sent me home every day this week and whenever I take calls, I sound plain miserable. The members I speak to can tell something is wrong too just by the tone of my voice.

Luckily the head of HR sent me a surprising e-mail yesterday telling me that my health is more important than taking calls. She said I may need to go to part-time permanently or take a short term leave of absence until everything is sorted out, and couldn't stress enough that my job is safe.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,499
Reaction score
6
Points
148
Thumbs-down for the side effects so far. I really hope they even out after a week. Have you tried taking the meds with or without food to see if it helps?

Thumbs-up for the head of HR -- that's terrific that they are looking out for your health AND your job.
 
Top